Alert archive / Washington / Gale Warnings in 2017
Gale Warning 39, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Apr 30, 2017, 6:34 AM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2017, 6:34 AM PDT (13:34 UTC)
- Expired
- May 1, 2017, 1:00 AM PDT
- In force
- 18 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
718 WHUS76 KSEW 301334 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 634 AM PDT SUN APR 30 2017 PZZ131-132-302145- /O.UPG.KSEW.SC.Y.0105.000000T0000Z-170501T1000Z/ /O.NEW.KSEW.GL.W.0039.170430T1334Z-170501T0300Z/ /O.NEW.KSEW.SC.Y.0107.170501T0300Z-170501T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 634 AM PDT SUN APR 30 2017 ...GALE WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 3 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 8 PM THIS EVENING TO 3 AM PDT MONDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND AND WAVES...WESTERLY 25 TO 35 KNOTS...EASING THIS EVENING TO 15 TO 25 KNOTS. WIND WAVES 3 TO 5 FEET..SUBSIDING LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-150-153-156-170-173-176-301600- /O.CON.KSEW.SC.Y.0105.000000T0000Z-170430T1600Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 634 AM PDT SUN APR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS...WESTERLY 15 TO 25 KNOTS...EASING TO 10 TO 20 KNOTS DURING THE MORNING. * SEAS...WIND WAVES 3 TO 5 FEET...SUBSIDING TO 1 TO 3 FEET DURING THE MORNING. WEST SWELL 7 TO 9 FEET AT 10 OR 11 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-302145- /O.CON.KSEW.SC.Y.0105.000000T0000Z-170501T0600Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 634 AM PDT SUN APR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WIND AND WAVES...NORTHWEST 15 TO 25 KNOTS...EASING BY MIDNIGHT. WIND WAVES 2 TO 4 FEET...SUBSIDING BY MIDNIGHT. HIGHEST WIND AND WAVES NORTH PART. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
3 follow-up statements
870 WHUS76 KSEW 301557 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 857 AM PDT SUN APR 30 2017 PZZ131-132-010000- /O.CON.KSEW.GL.W.0039.000000T0000Z-170501T0300Z/ /O.CON.KSEW.SC.Y.0107.170501T0300Z-170501T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 857 AM PDT SUN APR 30 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 3 AM PDT MONDAY... * WIND...WEST WIND PEAKING NEAR 25 TO 35 KNOTS LATE THIS AFTERNOON...EASING TO 15 TO 25 KNOTS BY LATE THIS EVENING. * WIND WAVES...4 TO 6 FEET...SUBSIDING TO 2 TO 4 FEET LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-302200- /O.EXT.KSEW.SC.Y.0105.000000T0000Z-170430T2200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 857 AM PDT SUN APR 30 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS...WEST 15 TO 25 KNOTS. * SEAS...WIND WAVES 2 TO 4 FEET. WEST SWELL 7 TO 9 FEET AT 10 OR 11 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-010000- /O.EXT.KSEW.SC.Y.0105.000000T0000Z-170501T0400Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 857 AM PDT SUN APR 30 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...WEST 15 TO 25 KNOTS. * WAVES...WIND WAVES 2 TO 4 FEET. WEST SWELL 6 TO 8 FEET AT 10 OR 11 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-010000- /O.CON.KSEW.SC.Y.0105.000000T0000Z-170501T0600Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 857 AM PDT SUN APR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WIND...WEST OR SOUTHWEST 15 TO 25 KNOTS...STRONGEST SOUTH OF THE SAN JUAN ISLANDS. * WIND WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
224 WHUS76 KSEW 302200 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 300 PM PDT SUN APR 30 2017 PZZ150-153-156-170-173-176-010400- /O.EXP.KSEW.SC.Y.0105.000000T0000Z-170430T2200Z/ /O.NEW.KSEW.SW.Y.0025.170430T2200Z-170501T0400Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 300 PM PDT SUN APR 30 2017 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * SEAS...WEST SWELL 11 FEET AT 11 SECONDS...SUBSIDING TO 8 FEET AT 10 SECONDS LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ131-132-010600- /O.EXT.KSEW.GL.W.0039.000000T0000Z-170501T0400Z/ /O.EXT.KSEW.SC.Y.0107.170501T0400Z-170501T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 300 PM PDT SUN APR 30 2017 ...GALE WARNING NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 5 AM PDT MONDAY... * WIND...WEST WIND PEAKING NEAR 25 TO 35 KNOTS LATE THIS AFTERNOON...EASING TO 15 TO 25 KNOTS BY LATE THIS EVENING. * WIND WAVES...4 TO 6 FEET...SUBSIDING TO 2 TO 4 FEET LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-010600- /O.NEW.KSEW.RB.Y.0020.170430T2200Z-170501T0600Z/ GRAYS HARBOR BAR- 300 PM PDT SUN APR 30 2017 ...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WAVES/SEAS...COMBINED SEAS 9 TO 11 FEET...SUBSIDING TO 7 TO 9 FEET AROUND MIDNIGHT. * FIRST EBB...900 PM THIS EVENING. * SECOND EBB...900 AM ON MONDAY MORNING. THE MORNING EBB WILL BE STRONG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ133-134-010600- /O.EXT.KSEW.SC.Y.0105.000000T0000Z-170501T1000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 300 PM PDT SUN APR 30 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT MONDAY... * WIND...WESTERLY 15 TO 25 KNOTS. * WIND WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-010400- /O.CON.KSEW.SC.Y.0105.000000T0000Z-170501T0400Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 300 PM PDT SUN APR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...WEST 15 TO 25 KNOTS. * WAVES...WEST SWELL 11 FEET AT 11 SECONDS THIS EVENING...SUBSIDING TO 8 FEET AT 10 SECONDS LATE THIS EVENING AND OVERNIGHT. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
305 WHUS76 KSEW 010336 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 836 PM PDT SUN APR 30 2017 PZZ130-010445- /O.CAN.KSEW.SC.Y.0105.000000T0000Z-170501T0400Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 836 PM PDT SUN APR 30 2017 ...SMALL CRAFT ADVISORY FOR THE WEST ENTRANCE TO THE STRAIT OF JUAN DE FUCA HAS ENDED... $$ PZZ150-153-156-170-173-176-010445- /O.CAN.KSEW.SW.Y.0025.000000T0000Z-170501T0400Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 836 PM PDT SUN APR 30 2017 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS COASTAL WATERS HAS ENDED... $$ PZZ131-132-011145- /O.EXT.KSEW.GL.W.0039.000000T0000Z-170501T0800Z/ /O.EXT.KSEW.SC.Y.0107.170501T0800Z-170501T1300Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 836 PM PDT SUN APR 30 2017 ...GALE WARNING NOW IN EFFECT UNTIL 1 AM PDT MONDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TO 6 AM PDT MONDAY... * WIND...WEST WIND 20 TO 35 KNOTS...EASING TO 15 TO 25 KNOTS LATE TONIGHT. * WIND WAVES...3 TO 6 FEET...SUBSIDING TO 2 TO 4 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-010600- /O.CON.KSEW.RB.Y.0020.000000T0000Z-170501T0600Z/ GRAYS HARBOR BAR- 836 PM PDT SUN APR 30 2017 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WAVES/SEAS...COMBINED SEAS NEAR 10 FEET...SUBSIDING TO 7 TO 9 FEET BY MIDNIGHT. * FIRST EBB...AROUND 900 PM THIS EVENING. * SECOND EBB...AROUND 900 AM ON MONDAY MORNING. THE MORNING EBB WILL BE STRONG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ133-134-011000- /O.CON.KSEW.SC.Y.0105.000000T0000Z-170501T1000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 836 PM PDT SUN APR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WIND...WESTERLY 15 TO 25 KNOTS...EASING LATE. * WIND WAVES...2 TO 4 FEET...SUBSIDING LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Apr 30, 3:25 AM PDT, 3 hours 9 minutes earlier.
Area forecast discussion, Apr 30, 3:25 AM PDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Seattle WA 325 AM PDT Sun Apr 30 2017 .SYNOPSIS...Scattered showers remain possible throughout the day today over the area in the wake of a passing cold front. A weak weather system passing to the south of the area may result in light showers Monday. Upper level ridging will bring mostly dry conditions Tuesday through Thursday although some locations may see brief light rain. The leading edge of an upper level trough will bring a return to rain starting Thursday night with the trough expected to pass through the area for next weekend. && .SHORT TERM...Radar this morning is pretty quiet with possibly some light showers along the coast but otherwise activity seems to be relegated elsewhere. Not unexpectedly...clouds remain in place over W WA. A weak shortwave will linger over the area today allowing for the chance of showers to persist. On top of that...models continue to suggest the development of a Puget Sound Convergence Zone this afternoon. However...models do not really agree on where to place it...the NAM has it over central King Co...the HRRR has it over the King/Snohomish Co line...and the GFS puts it over central Snohomish. Thus...have opted to paint forecast in broad strokes to cover this. Some weak upper level ridging looks to taper activity off tonight and into Monday. Would like to advertise Monday as a dry day...and for some locations it may well be...but models over the past 24 hours have shown a weakening shortwave within the ridge that looks to bring a chance for showers before dipping southward and taking any activity along with it. By Monday night...said ridging will continue to intensify but do not get too excited. GFS and ECMWF have completely flip- flopped on their solutions for Tuesday into Wednesday. Previous GFS runs showed a system approaching but moving just to the north of the area while previous ECMWF solutions showed the system failing to pull up in time and as such...bringing some rain to the area. Now the GFS shows a wet solution and the ECMWF is showing drier. Apparently the motto for this spring is that we simply cannot have nice things. With more than just a little feeling of defeat...have opted to up pops slightly for the Tues/Weds time frame to allow for slight chance to low end chance pops to enter into the forecast. SMR .LONG TERM...Maintaining the aforementioned reversal...GFS now wants to go with a dirty ridge over W WA for Weds that would still allow for showers while the ECMWF remains dry. On the bright side...the two converge on the solution that the ridging will continue to intensify Thursday with dry conditions from both models. This ridge intensification could also lead to many interior locations seeing their first 70 degree day either Wed or Thu. As the end of the upcoming week approaches...models agree an upper level low over the Pacific will begin to impact the area starting Friday and into the weekend. The ECMWF follows a pretty rational...standard approach of an upper low that W WA has seen many...many times as of late. The GFS however throws in a line of precip well ahead of the leading edge of this trough with seemingly only a minor shortwave to justify it. Cannot really see biting on to that solution at this time...but did nudge pops up slightly in this time period. Would hope models get their bits together for future runs because due to current waffling nature...have a hard time putting a great deal of confidence in any current solutions. SMR && .AVIATION...Moderate westerly flow aloft becoming light northwesterly this afternoon through tonight. Generally moist air mass and weakly unstable in the lower levels. showers generally decreasing today, except for a Puget Sound convergence zone from KPAE to just north of KSEA/KBFI, possibly reaching the KBFI terminal by early this evening before dissipating. Mostly MVFR stratus with local IFR and light showers or drizzle. Cigs generally improving to VFR by late morning with scattering clouds some places, except MVFR still possible where any convergence zone develops. KSEA...southwesterly 12-15 kt w/ gusts 24 kt, becoming more westerly and easing to 8-12 knots by late this afternoon and evening. The convergence zone may approach the terminal from the north by early evening. There is a 25 percent chance a northerly wind shift at the KSEA terminal this evening, with a better chance of north wind to 10 kt at KBFI. Opposing flow at KSEA/KBFI is possible in this scenario, with best chance between 23z-04z this evening. dtm && .MARINE...Moderate post frontal onshore flow will prevail today, gradually easing tonight. Residual small craft winds over the coastal waters, western Strait, and Puget Sound will ease this morning. Stronger westerly winds to 30 kt will continue in the central/eastern Strait, easing after midnight. Small craft advisories remain up through tonight for the central/eastern Strait and also for portions of the north inland waters and Admiralty Inlet near the east entrance to the Strait. While winds will ease in Puget Sound, a switch from south-southwesterly to a northerly direction is expected across the north Sound later this morning, reaching close to around seattle this afternoon and evening. dtm && .SEW WATCHES/WARNINGS/ADVISORIES... WA...None. PZ...Small Craft Advisory all waters. && www.weather.gov/seattle You can see an illustrated version of this discussion at www.wrh.noaa.gov/sew/gafd/latest_webafd.html
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 2:51 AM PDT | Small Craft Advisory | SEW | 2 hr | |
| Apr 30, 6:34 AM PDT | Small Craft Advisory | SEW | 23 hr | |
| Apr 30, 3:00 PM PDT | Small Craft Advisory for Rough Bar | SEW | 8 hr | |
| Apr 30, 3:00 PM PDT | Small Craft Advisory for Hazardous Seas | SEW | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.